Aa
Aa
A
A
A
Close
Avatar universal

Boyfriend is Withdrawing from Oxycontin

My significant other suffered from a serious spinal cord injury a few months ago and was prescribed oxy to help with the pain. A few days ago, he decided to quit taking the medication cold turkey because he wanted to feel like himself again. He experience everything from insomnia, cold-sweats, vomiting, diarrhea, extreme anxiety, depression, etc. Last night he finally got the best nights sleep in a long while, however, he is still feeling uncomfortable in his skin, bored, and extremely apathetic towards most activities and even our relationship. I'm wondering how long the mental/emotional effects of withdrawal are expected to last, as well as what I can do to be as supportive as possible throughout this difficult process. I'm trying my best to not force any affection from him and to be patient while he detoxes and heals but it is taking a serious toll on me. Any support is welcomed!
2 Responses
Avatar universal
Hi, it takes a while to feel "normal" after cold turkey from opiates. Weeks, if not longer, depending. If he's only a few days in that is the worst. Affection is the last thing on his mind! All those symptoms you mentioned are right on track and they will come and go until they eventually dissipate. Let him be and let him heal. Nothing for you to do. You didn't say if you thought he may have a problem with oxy but if he does, he will need support and you will too. If that's the case we, can direct you. Good luck and let us know how it's going.
Avatar universal
Hello...
Sounds like your husband is doing absolutely wonderful. Bad news is it's just going to take time. Try to be patient and just try to keep him busy as well as yourself.

It does and it will get better. It's just going to be a while because his addiction just didn't happen overnight. It's a rough road.
Long Winding Road. Isn't there a song out there like that. LOL Just some humor.

Good luck. Sending you positive vibes and prayers.

Keep us posted.  Like I said it will get better I promise.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.